March  2017, 37(3): 1425-1436. doi: 10.3934/dcds.2017059

Multiple periodic solutions of Hamiltonian systems confined in a box

1. 

Dipartimento di Matematica e Geoscienze, Universitá degli Studi di Trieste, P.le Europa 1, Ⅰ-34127 Trieste, Italy

2. 

Dipartimento di Ingegneria Industriale e Scienze Matematiche, Universitá Politecnica delle Marche, Via Brecce Bianche 12, Ⅰ-60131 Ancona, Italy

* Corresponding author: Alessandro Fonda

Received  June 2015 Revised  October 2016 Published  December 2016

Fund Project: The authors were partially supported by INdAM-GNAMPA

We consider a nonautonomous Hamiltonian system, $T$-periodic in time, possibly defined on a bounded space region, the boundary of which consists of singularity points which can never be attained. Assuming that the system has an interior equilibrium point, we prove the existence of infinitely many $T$-periodic solutions, by the use of a generalized version of the Poincaré-Birkhoff theorem.

Citation: Alessandro Fonda, Andrea Sfecci. Multiple periodic solutions of Hamiltonian systems confined in a box. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1425-1436. doi: 10.3934/dcds.2017059
References:
[1]

A. Boscaggin and R. Ortega, Monotone twist maps and periodic solutions of systems of Duffing type, Math. Proc. Cambridge Philos. Soc., 157 (2014), 279-296. doi: 10.1017/S0305004114000310. Google Scholar

[2]

A. Castro and A. C. Lazer, On periodic solutions of weakly coupled systems of differential equations, Boll. Un. Mat. Ital., 18 (1981), 733-742. Google Scholar

[3]

T. R. Ding and F. Zanolin, Periodic solutions of Duffing's equations with superquadratic potential, J. Differential Equations, 97 (1992), 328-378. doi: 10.1016/0022-0396(92)90076-Y. Google Scholar

[4]

A. FondaR. Manasevich and F. Zanolin, Subharmonic solutions for some second-order differential equations with singularities, SIAM J. Math. Anal., 24 (1993), 1294-1311. doi: 10.1137/0524074. Google Scholar

[5]

A. Fonda and A. Sfecci, Periodic solutions of a system of coupled oscillators with one-sided superlinear retraction forces, Differential Integral Equations, 25 (2012), 993-1010. Google Scholar

[6]

A. Fonda and A. Sfecci, Periodic solutions of weakly coupled superlinear systems, J. Differential Equations, 260 (2016), 2150-2162. doi: 10.1016/j.jde.2015.09.056. Google Scholar

[7]

A. Fonda and A. J. Ureña, A higher dimensional Poincaré Birkhoff theorem for Hamiltonian flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, online first. doi: 10.1016/j.anihpc.2016.04.002. Google Scholar

[8]

S. Fučík and V. Lovicar, Periodic solutions of the equation $x"(t)+g(x(t))=p(t)$, Časopis Pěst. Mat., 100 (1975), 160-175. Google Scholar

[9]

Ph. Hartman, On boundary value problems for superlinear second order differential equations, J. Differential Equations, 26 (1977), 37-53. doi: 10.1016/0022-0396(77)90097-3. Google Scholar

[10]

H. Jacobowitz, Periodic solutions of $x"+f(x, t)=0$ via the Poincaré-Birkhoff theorem, J. Differential Equations, 20 (1976), 37-52. doi: 10.1016/0022-0396(76)90094-2. Google Scholar

[11]

G. R. Morris, An infinite class of periodic solutions of $x"+2x^3=p(t)$, Proc. Cambridge Philos. Soc., 61 (1965), 157-164. doi: 10.1017/S0305004100038743. Google Scholar

[12]

P. H. Rabinowitz, Periodic solutions of Hamiltonian systems: A survey, SIAM J. Math. Anal., 13 (1982), 343-352. doi: 10.1137/0513027. Google Scholar

[13]

A. Sfecci, Positive periodic solutions for planar differential systems with repulsive singularities on the axes, J. Math. Anal. Appl., 415 (2014), 110-120. doi: 10.1016/j.jmaa.2013.12.068. Google Scholar

show all references

References:
[1]

A. Boscaggin and R. Ortega, Monotone twist maps and periodic solutions of systems of Duffing type, Math. Proc. Cambridge Philos. Soc., 157 (2014), 279-296. doi: 10.1017/S0305004114000310. Google Scholar

[2]

A. Castro and A. C. Lazer, On periodic solutions of weakly coupled systems of differential equations, Boll. Un. Mat. Ital., 18 (1981), 733-742. Google Scholar

[3]

T. R. Ding and F. Zanolin, Periodic solutions of Duffing's equations with superquadratic potential, J. Differential Equations, 97 (1992), 328-378. doi: 10.1016/0022-0396(92)90076-Y. Google Scholar

[4]

A. FondaR. Manasevich and F. Zanolin, Subharmonic solutions for some second-order differential equations with singularities, SIAM J. Math. Anal., 24 (1993), 1294-1311. doi: 10.1137/0524074. Google Scholar

[5]

A. Fonda and A. Sfecci, Periodic solutions of a system of coupled oscillators with one-sided superlinear retraction forces, Differential Integral Equations, 25 (2012), 993-1010. Google Scholar

[6]

A. Fonda and A. Sfecci, Periodic solutions of weakly coupled superlinear systems, J. Differential Equations, 260 (2016), 2150-2162. doi: 10.1016/j.jde.2015.09.056. Google Scholar

[7]

A. Fonda and A. J. Ureña, A higher dimensional Poincaré Birkhoff theorem for Hamiltonian flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, online first. doi: 10.1016/j.anihpc.2016.04.002. Google Scholar

[8]

S. Fučík and V. Lovicar, Periodic solutions of the equation $x"(t)+g(x(t))=p(t)$, Časopis Pěst. Mat., 100 (1975), 160-175. Google Scholar

[9]

Ph. Hartman, On boundary value problems for superlinear second order differential equations, J. Differential Equations, 26 (1977), 37-53. doi: 10.1016/0022-0396(77)90097-3. Google Scholar

[10]

H. Jacobowitz, Periodic solutions of $x"+f(x, t)=0$ via the Poincaré-Birkhoff theorem, J. Differential Equations, 20 (1976), 37-52. doi: 10.1016/0022-0396(76)90094-2. Google Scholar

[11]

G. R. Morris, An infinite class of periodic solutions of $x"+2x^3=p(t)$, Proc. Cambridge Philos. Soc., 61 (1965), 157-164. doi: 10.1017/S0305004100038743. Google Scholar

[12]

P. H. Rabinowitz, Periodic solutions of Hamiltonian systems: A survey, SIAM J. Math. Anal., 13 (1982), 343-352. doi: 10.1137/0513027. Google Scholar

[13]

A. Sfecci, Positive periodic solutions for planar differential systems with repulsive singularities on the axes, J. Math. Anal. Appl., 415 (2014), 110-120. doi: 10.1016/j.jmaa.2013.12.068. Google Scholar

Figure 1.  The regions where we estimate the angular velocity of the solutions, in the three cases (a), (b) and (c)
Figure 2.  The construction of the first lap of the guiding curve, outside the rectangle $\mathcal{R}(p_2)$, using the level curves of the energy functions
[1]

Paolo Gidoni, Alessandro Margheri. Lower bound on the number of periodic solutions for asymptotically linear planar Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 585-606. doi: 10.3934/dcds.2019024

[2]

Zhengxin Zhou. On the Poincaré mapping and periodic solutions of nonautonomous differential systems. Communications on Pure & Applied Analysis, 2007, 6 (2) : 541-547. doi: 10.3934/cpaa.2007.6.541

[3]

William Clark, Anthony Bloch, Leonardo Colombo. A Poincaré-Bendixson theorem for hybrid systems. Mathematical Control & Related Fields, 2019, 0 (0) : 0-0. doi: 10.3934/mcrf.2019028

[4]

Denis Blackmore, Jyoti Champanerkar, Chengwen Wang. A generalized Poincaré-Birkhoff theorem with applications to coaxial vortex ring motion. Discrete & Continuous Dynamical Systems - B, 2005, 5 (1) : 15-33. doi: 10.3934/dcdsb.2005.5.15

[5]

Tianqing An, Zhi-Qiang Wang. Periodic solutions of Hamiltonian systems with anisotropic growth. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1069-1082. doi: 10.3934/cpaa.2010.9.1069

[6]

Pedro J. Torres. Non-collision periodic solutions of forced dynamical systems with weak singularities. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 693-698. doi: 10.3934/dcds.2004.11.693

[7]

Anna Capietto, Walter Dambrosio, Tiantian Ma, Zaihong Wang. Unbounded solutions and periodic solutions of perturbed isochronous Hamiltonian systems at resonance. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1835-1856. doi: 10.3934/dcds.2013.33.1835

[8]

Jianshe Yu, Honghua Bin, Zhiming Guo. Periodic solutions for discrete convex Hamiltonian systems via Clarke duality. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 939-950. doi: 10.3934/dcds.2006.15.939

[9]

Pietro-Luciano Buono, Daniel C. Offin. Instability criterion for periodic solutions with spatio-temporal symmetries in Hamiltonian systems. Journal of Geometric Mechanics, 2017, 9 (4) : 439-457. doi: 10.3934/jgm.2017017

[10]

Mitsuru Shibayama. Periodic solutions for a prescribed-energy problem of singular Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2705-2715. doi: 10.3934/dcds.2017116

[11]

Shiwang Ma. Nontrivial periodic solutions for asymptotically linear hamiltonian systems at resonance. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2361-2380. doi: 10.3934/cpaa.2013.12.2361

[12]

Laura Olian Fannio. Multiple periodic solutions of Hamiltonian systems with strong resonance at infinity. Discrete & Continuous Dynamical Systems - A, 1997, 3 (2) : 251-264. doi: 10.3934/dcds.1997.3.251

[13]

Giuseppe Cordaro. Existence and location of periodic solutions to convex and non coercive Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2005, 12 (5) : 983-996. doi: 10.3934/dcds.2005.12.983

[14]

Liang Ding, Rongrong Tian, Jinlong Wei. Nonconstant periodic solutions with any fixed energy for singular Hamiltonian systems. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1617-1625. doi: 10.3934/dcdsb.2018222

[15]

Jifeng Chu, Meirong Zhang. Rotation numbers and Lyapunov stability of elliptic periodic solutions. Discrete & Continuous Dynamical Systems - A, 2008, 21 (4) : 1071-1094. doi: 10.3934/dcds.2008.21.1071

[16]

Luca Biasco, Laura Di Gregorio. Periodic solutions of Birkhoff-Lewis type for the nonlinear wave equation. Conference Publications, 2007, 2007 (Special) : 102-109. doi: 10.3934/proc.2007.2007.102

[17]

Michel Laurent, Arnaldo Nogueira. Rotation number of contracted rotations. Journal of Modern Dynamics, 2018, 12: 175-191. doi: 10.3934/jmd.2018007

[18]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

[19]

Ernest Fontich, Rafael de la Llave, Yannick Sire. A method for the study of whiskered quasi-periodic and almost-periodic solutions in finite and infinite dimensional Hamiltonian systems. Electronic Research Announcements, 2009, 16: 9-22. doi: 10.3934/era.2009.16.9

[20]

V. Barbu. Periodic solutions to unbounded Hamiltonian system. Discrete & Continuous Dynamical Systems - A, 1995, 1 (2) : 277-283. doi: 10.3934/dcds.1995.1.277

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (9)
  • HTML views (2)
  • Cited by (1)

Other articles
by authors

[Back to Top]